Return to the Menopause Forum | Post a Follow-Up

 o
Question about Estrace cream

Posted by breadbaker1 (My Page) on
Sat, May 22, 10 at 20:07

I was given Estrace cream because of vaginal atrophy. Every time I use it I get HORRIBLE cramps and bloating. I even tried using just a very small amount. I stopped it for a few days and the pain when away but came back again when I started up again. Does this mean estrogen is not what I need? My OB/GYN is not helping at all and I'm in the process of looking for another Dr. Anyways, I stopped it completely a few days ago and started getting headaches and anxiety attacks. I have never had any menopausal symptoms before this. I feel I'm damned if I do and damned if I don't use it. I finally convinced my "do-nothing" Dr. to order a hormone saliva test. UGH
Any comments or help would be appreciated. Thanks in advance.


Follow-Up Postings:

 o
RE: Question about Estrace cream

Hi, I take Estrace, too, but never had a problem. How much do you use? I am supposed to take 1 gram 3 x per week but, frankly, I don't like taking any kind of hormones so I have found that if I cut it back to 1/2 gram each time I can get by on that.
I was almost crazy out of my mind with misery until my Vaginal atrophy diagnosis and Estrace has been my salvation in that regard. I had bladder infections, burning, urge frequency, and finally, blood! That's what got me to the Urogyne. I hope you are feeling better - having the right do is essential.


 o
RE: Question about Estrace cream

I was told to use 2 grams 3x per week. That instantly helped the bladder infections, burning and bleeding. But then the cramping/bloating started. I brought it down to 1 gram and then finally just a tad on my fingertip a few times a week. I have one ovary and that's the side that hurts me so much. I've been off of the Estrace for one week now (BTW, the worst experience I've ever had stopping it cold turkey) and I feel like the bladder symptoms are coming back now but the cramping went away. UGH I can't wait for the saliva test to come back so I can hopefully get back on track. I have made an appointment with a Urogynecologist also. I am SO ready for a new Dr. Thank you for responding.


 o
Response to using Estrace Cream

I have been prescribed this cream because of hot flashes. I was waking up every hour to two hours during the night. Never got any rest. I was given the prescription (quite pricey - even with insurance). I took it almost every night at first and then maybe once a week. I ran out eventurally and the hot flashes came back with a vengence. I sacrificed the cost and bought some more. It is such a relief to not get the flashes. I have not had any side effects.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here